Advertisement

Structure, Properties and Applications of Some Simultaneous Decompositions for Quaternion Matrices Involving \(\phi \)-Skew-Hermicity

  • Zhuo-Heng HeEmail author
Article
  • 46 Downloads

Abstract

Let \({\mathbb {H}}\) be the real quaternion algebra and \({\mathbb {H}}^{m\times n}\) denote the set of all \(m\times n\) matrices over \({\mathbb {H}}\). For \(A\in {\mathbb {H}}^{m\times n},\) we denote by \(A_{\phi }\) the \(n\times m\) matrix obtained by applying \(\phi \) entrywise to the transposed matrix \(A^{t},\) where \(\phi \) is a nonstandard involution of \({\mathbb {H}}\). \(A\in {\mathbb {H}}^{n\times n}\) is said to be \(\phi \)-skew-Hermitian if \(A=-A_{\phi }\). In this paper, we investigate and analyze in detail the structure and properties of a simultaneous decomposition for six quaternion matrices involving \(\phi \)-skew-Hermicity:
where A and F are \(\phi \)-skew-Hermitian. Using this simultaneous decomposition, we give some practical necessary and sufficient conditions for the existence of a \(\phi \)-skew-Hermitian solution (XYZ) to the system of quaternion matrix equations
Apart from proving an expression for the general \(\phi \)-skew-Hermitian solution to this system, we derive the \(\beta (\phi )\)-signature bounds of the \(\phi \)-skew-Hermitian solution in terms of the coefficient matrices. Moreover, we obtain necessary and sufficient conditions for the system to have \(\beta (\phi )\)-positive definite, \(\beta (\phi )\)-positive semidefinite, \(\beta (\phi )\)-negative definite and \(\beta (\phi )\)-negative semidefinite solutions. We also give some numerical examples to illustrate our results.

Keywords

Quaternion Matrix decomposition Matrix equation \(\beta (\phi )\)-signature \(\phi \)-Skew-Hermitian solution 

Mathematics Subject Classification

15A23 15A24 15B33 15B48 15B57 

Notes

Acknowledgements

The authors thank Professor Rafal Ablamowicz and the anonymous referee for their valuable suggestions that led to the improvement of the presentation in this paper.

References

  1. 1.
    Aghamollaei, Gh, Rahjoo, M.: On quaternionic numerical ranges with respect to nonstandard involutions. Linear Algebra Appl. 540, 11–25 (2018)MathSciNetCrossRefGoogle Scholar
  2. 2.
    Bihan, N.L., Mars, J.: Singular value decomposition of quaternion matrices: a new tool for vector-sensor signal processing. Signal Process. 84(7), 1177–1199 (2004)CrossRefGoogle Scholar
  3. 3.
    Bunse-Gerstner, A., Byers, R., Mehrmann, V.: A quaternion QR algorithm. Numer. Math. 55(1), 83–95 (1989)MathSciNetCrossRefGoogle Scholar
  4. 4.
    Cohen, N., De Leo, S.: The quaternionic determinant. Electron. J. Linear Algebra 7, 100–111 (2000)MathSciNetCrossRefGoogle Scholar
  5. 5.
    Cohen, N., Johnson, C.R., Rodman, L., Woerdeman, H.J.: Ranks of completions of partial matrices. Oper. Theory Adv. Appl. 40, 165–185 (1989)MathSciNetzbMATHGoogle Scholar
  6. 6.
    De Moor, B.: On the structure of generalized singular value and QR decompositions. SIAM J. Matrix Anal. Appl. 15(1), 347–358 (1994)MathSciNetCrossRefGoogle Scholar
  7. 7.
    De Moor, B., Van Dooren, P.: Generalizations of the singular value and QR decompositions. SIAM J. Matrix Anal. Appl. 13(4), 993–1014 (1992)MathSciNetCrossRefGoogle Scholar
  8. 8.
    Ghouti, L.: Robust perceptual color image hashing using quaternion singular value decomposition. In: IEEE International Conference on Acoustics, Speech and Signal Processing IEEE, pp. 3794–3798 (2014)Google Scholar
  9. 9.
    He, Z.H., Wang, Q.W.: A real quaternion matrix equation with applications. Linear Multilinear Algebra 61, 725–740 (2013)MathSciNetCrossRefGoogle Scholar
  10. 10.
    He, Z.H., Wang, Q.W.: The \(\eta \)-bihermitian solution to a system of real quaternion matrix equations. Linear Multilinear Algebra 62, 1509–1528 (2014)MathSciNetCrossRefGoogle Scholar
  11. 11.
    He, Z.H., Wang, Q.W.: A system of periodic discrete-time coupled Sylvester quaternion matrix equations. Algebra Colloq. 24, 169–180 (2017)MathSciNetCrossRefGoogle Scholar
  12. 12.
    He, Z.H., Agudelo, O.M., Wang, Q.W., De Moor, B.: Two-sided coupled generalized Sylvester matrix equations solving using a simultaneous decomposition for fifteen matrices. Linear Algebra Appl. 496, 549–593 (2016)MathSciNetCrossRefGoogle Scholar
  13. 13.
    He, Z.H., Wang, Q.W., Zhang, Y.: Simultaneous decomposition of quaternion matrices involving \(\eta \)-Hermicity with applications. Appl. Math. Comput. 298, 13–35 (2017)MathSciNetGoogle Scholar
  14. 14.
    He, Z.H., Liu, J., Tam, T.Y.: The general \(\phi \)-Hermitian solution to mixed pairs of quaternion matrix Sylvester equations. Electron. J. Linear Algebra 32, 475–499 (2017)MathSciNetCrossRefGoogle Scholar
  15. 15.
    He, Z.H., Wang, Q.W., Zhang, Y.: The complete equivalence canonical form of four matrices over an arbitrary division ring. Linear Multilinear Algebra 66(1), 74–95 (2018)MathSciNetCrossRefGoogle Scholar
  16. 16.
    He, Z.H., Wang, Q.W., Zhang, Y.: A system of quaternary coupled Sylvester-type real quaternion matrix equations. Automatica 87, 25–31 (2018)MathSciNetCrossRefGoogle Scholar
  17. 17.
    He, Z.H., Wang, Q.W., Zhang, Y.: A simultaneous decomposition for seven matrices with applications. J. Comput. Appl. Math. 349, 93–113 (2019)MathSciNetCrossRefGoogle Scholar
  18. 18.
    Horn, R.A., Zhang, F.: A generalization of the complex Autonne–Takagi factorization to quaternion matrices. Linear Multilinear Algebra 60(11–12), 1239–1244 (2012)MathSciNetCrossRefGoogle Scholar
  19. 19.
    Jiang, T., Zhang, Z., Jiang, Z.: A new algebraic technique for quaternion constrained least squares problems. Adv. Appl. Clifford Algebras 26, 169–182 (2016)MathSciNetCrossRefGoogle Scholar
  20. 20.
    Kyrchei, I.: Weighted singular value decomposition and determinantal representations of the quaternion weighted Moore-Penrose inverse. Appl. Math. Comput. 309, 1–16 (2017)MathSciNetCrossRefGoogle Scholar
  21. 21.
    Kyrchei, I.: Determinantal representations of solutions and Hermitian solutions to some system of two-sided quaternion matrix equations. J. Math. 6294672, 12 (2018)MathSciNetzbMATHGoogle Scholar
  22. 22.
    Kyrchei, I.: Determinantal representations of solutions to systems of quaternion matrix equations. Adv. Appl. Clifford Algebras 28, 23 (2018)MathSciNetCrossRefGoogle Scholar
  23. 23.
    Kyrchei, I.: Cramer’s Rules for Sylvester quaternion matrix equation and its special cases. Adv. Appl. Clifford Algebras 28, 90 (2018).  https://doi.org/10.1007/s00006-018-0909-0 MathSciNetCrossRefzbMATHGoogle Scholar
  24. 24.
    Rodman, L.: Topics in Quaternion Linear Algebra. Princeton University Press, Princeton (2014)CrossRefGoogle Scholar
  25. 25.
    Sangwine, S.J.: Fourier transforms of colour images using quaternion, or hypercomplex, numbers. Electron. Lett. 32(21), 1979–1980 (1996)CrossRefGoogle Scholar
  26. 26.
    Song, G.J., Dong, C.Z.: New results on condensed Cramer’s rule for the general solution to some restricted quaternion matrix equations. J. Appl. Math. Comput. 53, 321–341 (2017)MathSciNetCrossRefGoogle Scholar
  27. 27.
    Song, C., Chen, G., Zhang, X.: An iterative solution to coupled quaternion matrix equations. Filomat 26(4), 809–826 (2012)MathSciNetCrossRefGoogle Scholar
  28. 28.
    Took, C.C., Mandic, D.P., Zhang, F.Z.: On the unitary diagonalization of a special class of quaternion matrices. Appl. Math. Lett. 24, 1806–1809 (2011)MathSciNetCrossRefGoogle Scholar
  29. 29.
    Vince, J.: Quaternions for Computer Graphics. Springer, London (2011)CrossRefGoogle Scholar
  30. 30.
    Wang, Q.W.: The general solution to a system of real quaternion matrix equations. Comput. Math. Appl. 49, 665–675 (2005)MathSciNetCrossRefGoogle Scholar
  31. 31.
    Wang, Q.W., van der Woude, J.W., Chang, H.X.: A system of real quaternion matrix equations with applications. Linear Algebra Appl. 431, 2291–2303 (2009)MathSciNetCrossRefGoogle Scholar
  32. 32.
    Woerdeman, H.J.: The lower order of triangular operators and minimal rank extensions. Integr. Equ. Oper. Theory 10, 859–879 (1987)MathSciNetCrossRefGoogle Scholar
  33. 33.
    Woerdeman, H.J.: Minimal rank completions for block matrices. Linear Algebra Appl. 121, 105–122 (1989)MathSciNetCrossRefGoogle Scholar
  34. 34.
    Woerdeman, H.J.: Minimal rank completions of partial banded matrices. Linear Multilinear Algebra 36, 59–69 (1993)MathSciNetCrossRefGoogle Scholar
  35. 35.
    Yuan, S.F., Wang, Q.W.: Two special kinds of least squares solutions for the quaternion matrix equation \(AXB+CXD=E\). Electron. J. Linear Algebra 23, 257–274 (2012)MathSciNetzbMATHGoogle Scholar
  36. 36.
    Yuan, S.F., Wang, Q.W.: L-structured quaternion matrices and quaternion linear matrix equations. Linear Multilinear Algebra 64(2), 321–339 (2016)MathSciNetCrossRefGoogle Scholar
  37. 37.
    Yuan, S.F., Wang, Q.W., Duan, X.F.: On solutions of the quaternion matrix equation \(AX=B\) and their applications in color image restoration. Appl. Math. Comput. 221, 10–20 (2013)MathSciNetzbMATHGoogle Scholar
  38. 38.
    Yuan, S.F., Wang, Q.W., Xiong, Z.P.: The least squares eta-Hermitian problems of quaternion matrix equation. Filoma 28(6), 1153–1165 (2014)CrossRefGoogle Scholar
  39. 39.
    Yuan, S.F., Wang, Q.W., Yu, Y.B., Tian, Y.: On Hermitian solutions of the split quaternion matrix equation \(AXB+CXD=E\). Adv. Appl. Clifford Algebras 27(2), 1–18 (2017)MathSciNetzbMATHGoogle Scholar
  40. 40.
    Zhang, F.: Quaternions and matrices of quaternions. Linear Algebra Appl. 251, 21–57 (1997)MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2018

Authors and Affiliations

  1. 1.Department of MathematicsShanghai UniversityShanghaiPeople’s Republic of China

Personalised recommendations